MAUDE Adverse Event Report: KANEKA CORPORATION LIPOSORBER LA-15 SYSTEM; APHERESIS FOR FOCAL GLOMERULOSCLEROSIS IN ADULT AND PEDIATRIC PATIENTS

KANEKA CORPORATION LIPOSORBER LA-15 SYSTEM; APHERESIS FOR FOCAL GLOMERULOSCLEROSIS IN ADULT AND PEDIATRIC PATIENTS
Model Number LA-15 (AU)
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Presyncope (4410)
Date of Event 10/06/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H3 device evaluation status: not returned / facility disposal.Device was not returned for evaluation.Facility disposed of the device per standard protocol.Investigation was limited to internal record review.H7 remedial action detail: facility re-education on ace inhibitor contraindication as a remedial action, the importer provided re-education to the healthcare facility regarding the critical importance of verifying that patients are not on ace inhibitors prior to liposorber apheresis treatment.The training emphasized that ace inhibitors are contraindicated due to interaction with dextran sulfate in the columns, which can trigger bradykinin-mediated effects.The importer recommended that discontinuation or substitution of ace inhibitors with an alternative class of antihypertensive medication be performed at the physician's discretion.Additionally, it was recommended to conduct patient education separately and to verify medication status before each treatment.The healthcare facility was also advised to contact the hotline for any questions or concerns related to treatment, especially for similar cases.
 
Event or Problem Description
The patient had not received treatment for approximately 1.5 years, and the current session marked the resumption of therapy after a prolonged interruption.Approximately 15 minutes into the treatment, the patient developed nausea, vomiting, hypotension, and tachycardia.The procedure was halted, and the blood was returned to the patient.After symptomatic improvement, a second treatment was initiated.However, immediately following re-initiation, the patient experienced chest pain, cold sweats, and perioral numbness, prompting emergency transportation to a medical facility.Subsequent evaluation revealed that the patient had been taking an ace inhibitor, which may have contributed to the adverse reaction.The attending physician instructed temporary discontinuation of the ace inhibitor and scheduled re-treatment 72 hours later, contingent upon stabilization.The patient recovered, and the healthcare provider later reported to the distributor that the patient was in "good condition.".

Brand Name
LIPOSORBER LA-15 SYSTEM
Common Device Name
APHERESIS FOR FOCAL GLOMERULOSCLEROSIS IN ADULT AND PEDIATRIC PATIENTS
Manufacturer (Section D)
KANEKA CORPORATION
2-3-18 nakanoshima, kita-ku,
osaka, osaka 530-8 288
JA  530-8288
Manufacturer (Section G)
KANEKA CORPORATION (OSAKA PLANT)
2-chome, torikai-nishi
settsu-shi, osaka 566-0 072
JA   566-0072
Manufacturer Contact
akihiro tahara
1-12-32 akasaka, ark mori building,
minato-ku, tokyo 107-6-028
JA   107-6028
MDR Report Key23493592
Report Number3002808904-2025-00035
Device Sequence Number9037852
Product Code PBN
UDI-Device Identifier24993478010117
UDI-Public(01)24993478010117(17)280728(10)LAP1674
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
HDE H170002
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Remedial Action Patient Monitoring,Other,Notification
Type of Report Initial
Report Date (Section B) 11/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberLA-15 (AU)
Device Lot NumberLAP1674
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2025
Initial Report FDA Received Date11/06/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LISINOPRIL
Outcome Attributed to Adverse Event Life Threatening; Other;
Patient Age34 YR
Patient SexMale
Patient Weight83 KG